U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

i have been taking imodium (loperamide) pills regularly since 2010. is this bad for you?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Not a good idea: Taking immodium for that long time is not a good idea as you may be masking some chronic gastrointestinal condition and may need to be investigated and diagnosed.Iwill consult youe doctor or a gastroenterologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 36-year-old member asked:

Is it safe for me to take imodium while i'm on lexapro (escitalopram)?

2 doctor answers3 doctors weighed in
Dr. Kevin Considine
Family Medicine 30 years experience
Yes: Yes there should be no problem however if the Lexapro (escitalopram) is causing the diarrhea or cramping you may want to re eval your use of lexapro (escitalopram).
A 37-year-old member asked:

On the road sometimes I have to take imodium (loperamide). Any side effects?

1 doctor answer3 doctors weighed in
Dr. Richard Bensinger
Ophthalmology 52 years experience
Minimal: This is one of those formerly prescription only drugs with such a low toxicity and side effect profile that it has been released by the fda for over the counter sale. It can be effective for GI problems and hopefully is working for you. The GI issues are far more of a problem than any side effects.
A 44-year-old member asked:

What is the treatment for loperamide overdose?

1 doctor answer2 doctors weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
Stop it: Stop it. Get together with your doctor and develop a plan. Most patients can cold turkey it but some need a medicine called Naltrexone and Clonidine for help.
A 39-year-old member asked:

My friend got high off of loperamide hydrochloride?

1 doctor answer4 doctors weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Okay: I'm glad it was your friend and not you. Taking a medicine that is primarily meant to treat diarrhea, and that will make you constipated, probably isn't your idea of fun. Supposedly it spares the opioid receptors in the brain, but i've wondered. You're smart enough to find healthtap -- i bet you can help your friend find more productive activities you can both enjoy.
A 40-year-old member asked:

If on plane ride and loose motions, do I have to take the pills like imoduim for my bowels?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
You can: It depends, but if you just have loose bowels and no fever etc, you may take immodium and clear fluids till you land and than check with your doctor or go to er.

Related questions

A 21-year-old member asked:
2 doctor answers6 doctors weighed in
A 19-year-old female asked:
2 doctor answers5 doctors weighed in
A 28-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 12, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.